Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 59, NWS Raleigh, NC

June 25, 2013Hoke County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 25, 2013, 2:26 PM EDT for Hoke County, North Carolina. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2013, 2:26 PM EDT (18:26 UTC)
Expired
Jun 25, 2013, 3:15 PM EDT
In force
49 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Hoke County, NC

The radar

The Raleigh/Durham radar (KRAX), 99 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 2:29 PM EDTHAIL 0.88Raeford, NCNICKEL HAIL REPORTED BY DEPUTY IN DOWNTOWN RAEFORD
Jun 25, 2:45 PM EDTTSTM WND DMG1 Se Raeford, NCNUMEROUS TREES DOWN AT OAKDALE GIN ROAD AND HWY 20.
Jun 25, 2:45 PM EDTTSTM WND DMGRaeford, NCTWO TREES DOWN ON HARRIS AVENUE
Jun 25, 2:45 PM EDTHAIL 11 Sw Raeford, NCQUARTER SIZE HAIL 0.9 MILES SOUTHWEST OF RAEFORD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1169 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

448 
WUUS52 KRAH 251826
SVRRAH
NCC093-251915-
/O.NEW.KRAH.SV.W.0059.130625T1826Z-130625T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
226 PM EDT TUE JUN 25 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOKE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 315 PM EDT

* AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SILVER CITY...OR OVER RAEFORD...MOVING
  SOUTHEAST AT 5 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58
  MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SILVER CITY...
  RAEFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3483 7935 3487 7934 3494 7935 3498 7938
      3507 7937 3519 7918 3517 7915 3518 7910
      3513 7911 3509 7909 3505 7909 3495 7903
      3483 7919
TIME...MOT...LOC 1826Z 301DEG 5KT 3504 7924

$$

ELLIS
3 follow-up statements
237 
WWUS52 KRAH 251845
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT TUE JUN 25 2013

NCC093-251915-
/O.CON.KRAH.SV.W.0059.000000T0000Z-130625T1915Z/
HOKE NC-
245 PM EDT TUE JUN 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR HOKE COUNTY...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SILVER
CITY...OR NEAR RAEFORD...MOVING SOUTHEAST AT 5 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... ROCKFISH AND ANTIOCH.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL FLOOD LOW LYING
AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

LAT...LON 3483 7935 3487 7934 3494 7935 3498 7938
      3507 7937 3519 7918 3517 7915 3518 7910
      3513 7911 3509 7909 3505 7909 3495 7903
      3483 7919
TIME...MOT...LOC 1844Z 301DEG 5KT 3503 7921

$$

ELLIS
860 
WWUS52 KRAH 251857
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
257 PM EDT TUE JUN 25 2013

NCC093-251915-
/O.CON.KRAH.SV.W.0059.000000T0000Z-130625T1915Z/
HOKE NC-
257 PM EDT TUE JUN 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHEASTERN HOKE COUNTY...

AT 252 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM.
 THIS STORM WAS LOCATED NEAR RAEFORD...MOVING SOUTHEAST AT 10 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... ANTIOCH AND ROCKFISH.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL FLOOD LOW LYING
AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

LAT...LON 3484 7934 3487 7934 3492 7930 3495 7926
      3498 7924 3500 7918 3501 7914 3503 7908
      3495 7903 3483 7919
TIME...MOT...LOC 1856Z 301DEG 10KT 3493 7918

$$

ELLIS
423 
WWUS52 KRAH 251906
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
306 PM EDT TUE JUN 25 2013

NCC093-251916-
/O.EXP.KRAH.SV.W.0059.000000T0000Z-130625T1915Z/
HOKE NC-
306 PM EDT TUE JUN 25 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOKE COUNTY
EXPIRES AT 315 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

LAT...LON 3484 7934 3487 7934 3492 7930 3495 7926
      3498 7924 3500 7918 3501 7914 3503 7908
      3495 7903 3483 7919
TIME...MOT...LOC 1906Z 301DEG 10KT 3492 7915

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:44 PM EDT, 42 minutes earlier.

Area forecast discussion, Jun 25, 1:44 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
144 PM EDT TUE JUN 25 2013

.SYNOPSIS...
A WARM AND HUMID AIR MASS COMBINED WITH A WEAK BUT PERSISTENT TROUGH
OF LOW PRESSURE WILL RESULT IN A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH THE WORK WEEK.

&&

 .NEAR TERM /THROUGH WEDNESDAY NIGHT/...
AS OF 1010 AM TUESDAY...

SOUTHWESTERLY RETURN FLOW AROUND THE BERMUDA HIGH WILL CONTINUE
TODAY...ADVECTING IN WARM MOIST AIR TO CENTRAL NC. A SHORTWAVE
TROUGH IN THE LEE OF THE APPALACHIANS WILL LINGER THROUGH TONIGHT.
DISTURBANCES IN THE MID TO UPPER LEVELS COULD KICK OFF CONVECTION AS
DAYTIME TEMPS INCREASE THIS AFTERNOON. STRONG DAYTIME HEATING
COUPLED WITH WEAK MID-LEVEL SHORTWAVE TROUGHS PROGRESSING EAST
THROUGH THE QUASI-ZONAL FLOW ALOFT WILL SUPPORT MOSTLY DIURNAL
SHOWERS AND THUNDERSTORMS ON WEDNESDAY. RUN-TO-RUN VARIABILITY AMONG
THE VARIOUS NWP MODEL GUIDANCE IN THE HANDLING OF THESE MESOSCALE
FEATURES MAKES IT NEARLY IMPOSSIBLE TO PIN-POINT WHICH DAY AND WHICH
GEOGRAPHIC AREA IN THE CWA WILL STAND TO SEE THE GREATEST POPS. IN
SUCH A WEAKLY FORCED ENVIRONMENT...EVEN HI-RES CAM SIMULATIONS
STRUGGLE WITH SPATIAL AND TEMPORAL DETAILS. CONVECTIVE COVERAGE ON
MONDAY WAS CERTAINLY LESS THAN FORECAST...AND WITH THAT IN MIND AND
GIVEN THE DIFFERENCE FROM 24 HOURS AGO...WILL LEAVE POPS CAPPED AT
CHANCE POPS...MAXIMIZED DURING PEAK HEATING AND DROPPING OFF TO
ISOLATED/SLIGHT CHANCE AFTER MIDNIGHT. BUT IT IS CERTAINLY POSSIBLE
THAT CERTAIN AREAS COULD SEE GREATER COVERAGE AND MAY EVENTUALLY
NEED TO INCREASE POPS INTO THE LIKELY CATEGORIES. WEAK SHEAR WILL
SUPPORT A PULSE SEVERE ENVIRONMENT WITH A CONTINUED THREAT OF HEAVY
RAIN FROM SLOW MOVING STORMS.

WITH NO AIRMASS CHANGE...WILL USE A PERSISTENT FORECAST AS A BASELINE
FOR TEMPERATURES WITH THE UNDERSTANDING THAT THE ONSET TIME OF
CONVECTION AND CONVECTIVE COVERAGE COULD TRANSLATE INTO +/- 2 OR 3
DEGREES. HIGH 86 TO 91. LOWS 68 TO 73.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
AS OF 245 AM TUESDAY...

WITH THE BERMUDA HIGH ANCHORED OVER THE WESTERN ATLANTIC...MOIST
SOUTHWESTERLY FLOW WILL PERSIST OVER THE REGION...WITH PWAT VALUES
PROGGED TO REMAIN BETWEEN 1.75 TO NEARLY 2 INCHES (HIGHEST ACROSS
THE EAST). THIS COUPLED WITH A PERSISTENT LEE TROUGH OVER THE AREA
AS WELL AS ANY WEAK DISTURBANCES MOVING THROUGH IN THE FLOW
ALOFT...WILL RESULT IN ANOTHER DAY OF SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS. THE BEST CHANCES FOR THE SHOWERS AND
THUNDERSTORMS WILL BE CENTERED AROUND THE AFTERNOON/EARLY EVENING
HOURS...BUT THERE IS ALWAYS A CHANCE THAT A STORM OR TWO COULD
PERSIST LATER INTO THE OVERNIGHT HOURS. THE WIND FIELD WILL REMAIN
WEAK (BULK SHEAR 20 KNOTS OR LESS) OVER THE AREA AND THEREFORE AM
NOT EXPECTING ANY ORGANIZED CONVECTION...ALTHOUGH IT IS ALWAYS
POSSIBLE THAT A STORM OR TWO COULD PULSE UP AND PRODUCE SOME
DAMAGING WINDS. HOWEVER...THINK THE MAIN THREAT WILL BE LOCALIZED
FLOODING AS THE STORMS WILL BE SLOW MOVERS. PERSISTENT HIGHS OF
UPPER 80S TO NEAR 90 DEGREES AND OVERNIGHT LOWS WITHIN A DEGREE OR
TWO OF 70 DEGREES ARE EXPECTED.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 245 AM TUESDAY...

A MORE AMPLIFIED UPPER LEVEL PATTERN WILL DEVELOP BY THE END OF THE
WEEK AND INTO THE WEEKEND AS A RIDGE BUILDS OVER THE WESTERN HALF OF
THE CONUS (EXTENDING UP INTO CANADA)...ALLOWING A TROUGH TO DEEPEN
OVER THE EASTERN HALF. THERE WILL STILL BE A VERY MOIST AIR MASS
OVER THE REGION AND IN RESPONSE TO THE STEEPENING TROUGH ALOFT...THE
SURFACE TROUGH WILL ALSO SHARPEN. IN FACT...A COLD FRONT WILL
APPROACH THE REGION THROUGH THE WEEKEND...ALTHOUGH HOW FAR EAST IT
MAKES IT IS STILL IN QUESTION AND IT APPEARS LIKELY THAT IT WILL NOT
MAKE IT ALL THE WAY THROUGH THE FORECAST AREA. NEVERTHELESS...THE
UNSETTLED WEATHER WILL PERSIST ACROSS CENTRAL NC...WITH ABOVE NORMAL
CHANCES OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED
EACH DAY. IN ADDITION...WITH INCREASING FLOW ALOFT...THE SHEAR WILL
IMPROVE OVER THE AREA AND WE SHOULD SEE MORE IN THE WAY OF ORGANIZED
CONVECTION AS WE MOVE INTO THE WEEKEND. LOW LEVEL THICKNESS VALUES
ARE PROGGED TO DROP FROM THEIR PEAK DURING THE MIDDLE OF THE WEEK
AND THEREFORE AM EXPECTING HIGHS GENERALLY IN THE MID/UPPER 80S. NOT
MUCH CHANGE EXPECTED WITH REGARDS TO THE OVERNIGHT LOWS...WHICH
SHOULD GENERALLY BE IN THE LOWER 70S.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 144 PM TUESDAY...

24 HOUR TAF PERIOD:
MAINLY VFR CONDITIONS THROUGH THIS EVENING...WITH THE EXCEPTION OF
REDUCED VISBYS AND BORDERLINE VFR/MVFR CIGS OCCURRING WITH SHOWERS
AND STORMS. SOUTHWEST WINDS CONTINUE TO BE A BIT GUSTY AT KFAY AND
KRWI BUT SHOULD DIE DOWN A BIT AFTER SUNSET. THERE IS A CHANCE AT
ALL TERMINALS OF SOME VCTS/TS THIS AFTERNOON...BUT BEST CHANCES AT
KRDU...KFAY...AND KRWI. IFR TO MVFR IN STRATUS ARE EXPECTED AGAIN
LATE TONIGHT/EARLY WEDNESDAY MORNING...WITH CONDITIONS IMPROVING
AFTER SUNRISE. EXPECT WINDS A BIT STRONGER ON WEDNESDAY...MAINLY IN
THE EAST.

LOOKING AHEAD:
RETURN FLOW AROUND THE BERMUDA HIGH COMBINED WITH WEAK SHORTWAVE
DISTURBANCES ALOFT AHEAD OF A DEVELOPING LOW OVER THE GREAT LAKES
WILL SUPPORT MOSTLY DIURNAL SHOWERS AND THUNDERSTORMS EACH
AFTERNOON. SUB-VFR CEILINGS AND VISIBILITIES DUE TO FOG AND LOW
STRATUS ARE POSSIBLE DURING THE OVERNIGHT HOURS EACH NIGHT.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...JB
NEAR TERM...KC/CBL
SHORT TERM...KRR
LONG TERM...KRR
AVIATION...KC
Hazardous weather outlook, Jun 25, 4:42 AM EDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
442 AM EDT TUE JUN 25 2013

NCZ007>011-021>028-038>043-073>078-083>086-088-089-260845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
442 AM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN
THIS AFTERNOON AND EVENING...WITH SOME ISOLATED LOCALIZED
FLOODING AND STRONG WIND GUSTS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS...INCLUDING SOME STRONG TO SEVERE...WILL INCREASE
IN COVERAGE EACH DAY THROUGH THE WEEKEND. THE PERSISTENT WET
PATTERN WILL ALSO INCREASE THE RISK OF FLOODING BY THIS WEEKEND
INTO EARLY NEXT WEEK.

In the hours before

Special weather statement, Jun 25, 1:18 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
118 PM EDT TUE JUN 25 2013

NCZ074>077-083>086-088-251815-
ANSON-CUMBERLAND-HARNETT-HOKE-LEE-MONTGOMERY-MOORE-RICHMOND-SCOTLAND-
118 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS ARE FIRING EARLY THIS AFTERNOON ACROSS
HARNETT...SCOTLAND...RICHMOND...MOORE...MONTGOMERY...LEE...CUMBERLAND
...ANSON AND HOKE COUNTIES...

AT 108 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
STRETCHING FROM NEAR SANFORD AND LILLINGTON SOUTHWEST ACROSS RAEFORD
AND SOUTHERN PINES TO ROCKINGHAM AND WADESBORO. THEY WERE MOVING
NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LILLINGTON...
SANFORD...RAEFORD...CAMP MACKALL...SOUTHERN PINES...VASS...
CARTHAGE...PINEBLUFF...PINEHURST...ABERDEEN...LAURINBURG...AND
ROCKINGHAM.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.

&&

LAT...LON 3480 7968 3481 8033 3490 8032 3562 7913
      3561 7906 3556 7903 3553 7897 3557 7892
      3545 7863 3487 7915 3483 7921 3483 7934
      3477 7933 3463 7947
TIME...MOT...LOC 1708Z 245DEG 18KT 3505 7958

13
Special weather statement, Jun 25, 1:54 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
154 PM EDT TUE JUN 25 2013

NCZ025>027-040>043-251845-
CHATHAM-DURHAM-FRANKLIN-JOHNSTON-NASH-WAKE-WILSON-
154 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE...JOHNSTON...NASH...
WILSON......FRANKLIN...DURHAM AND CHATHAM COUNTIES THROUGH 245 PM
EDT...

AT 151 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING
RAPIDLY ACROSS THE PIEDMONT...ESPECIALLY OVER NORTHERN WAKE COUNTY.
THESE STORMS WERE MOVING EAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE THE TRIANGLE...FALLS
LAKE...WAKE FOREST...WENDELL...ZEBULON...CARY AND GARNER.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

BOATERS ON FALLS LAKE SHOULD SEEK HARBOR UNTIL THE STORMS PASS.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.

&&

LAT...LON 3607 7800 3563 7805 3566 7904 3606 7898
      3607 7866 3602 7855 3607 7854
TIME...MOT...LOC 1751Z 267DEG 28KT 3595 7829

13
Special weather statement, Jun 25, 2:20 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
220 PM EDT TUE JUN 25 2013

NCZ085-086-088-089-251915-
CUMBERLAND-HOKE-SAMPSON-SCOTLAND-
220 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON...SCOTLAND...
CUMBERLAND AND HOKE COUNTIES THROUGH 315 PM EDT...

AT 220 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF SPRING
LAKE TO LAUREL HILL...OR ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF FORT BRAGG TO LAURINBURG...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...LAURINBURG...BONNIE
DOONE...ROCKFISH...FAYETTEVILLE...WADE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 65.

HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED
VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

LAT...LON 3481 7969 3482 7962 3485 7963 3492 7956
      3518 7917 3517 7912 3519 7909 3527 7879
      3525 7862 3528 7858 3527 7854 3491 7832
      3484 7852 3483 7890 3488 7893 3495 7904
      3483 7919 3483 7934 3477 7933 3463 7946
TIME...MOT...LOC 1820Z 301DEG 10KT 3521 7889 3479 7951

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:18 PM EDTSpecial Weather StatementRAHAnson, Harnett, Hoke, Lee, Moore, Richmond and 1 more57 min
Jun 25, 1:54 PM EDTSpecial Weather StatementRAHDurham, Wake51 min
Jun 25, 2:20 PM EDTSpecial Weather StatementRAHCumberland, Hoke, Sampson, Scotland55 min
Jun 25, 2:30 PM EDTAreal Flood AdvisoryRAHCumberland, Hoke90 min
Jun 25, 2:47 PM EDTSpecial Weather StatementRAHLee, Moore58 min
Jun 25, 3:13 PM EDTSpecial Weather StatementRAHWilson62 min
Jun 25, 3:14 PM EDTFlash Flood WarningRAHCumberland, Harnett, Hoke, Moore3 hr
Jun 25, 3:24 PM EDTSevere Thunderstorm WarningRAHJohnston, Nash, Wayne, Wilson51 min
Jun 25, 3:28 PM EDTSpecial Weather StatementRAHSampson62 min
Jun 25, 3:29 PM EDTAreal Flood AdvisoryRAHJohnston, Nash, Wake, Wilson3 hr
Jun 25, 3:35 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee, Moore40 min
Jun 25, 3:37 PM EDTAreal Flood AdvisoryRAHHarnett, Lee3 hr
Jun 25, 3:40 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne50 min
Jun 25, 4:17 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne, Wilson43 min
Jun 25, 4:35 PM EDTFlash Flood WarningRAHJohnston3 hr
Jun 25, 4:42 PM EDTAreal Flood AdvisoryRAHChatham, Lee, Moore, Randolph3 hr
Jun 25, 4:52 PM EDTSpecial Weather StatementRAHAlamance, Davidson, Forsyth, Guilford, Randolph53 min
Jun 25, 5:11 PM EDTSpecial Weather StatementRAHWake64 min
Jun 25, 5:20 PM EDTAreal Flood AdvisoryRAHWake2 hr
Jun 25, 5:44 PM EDTAreal Flood AdvisoryRAHAlamance, Guilford3 hr
Jun 25, 5:44 PM EDTSpecial Weather StatementRAHAlamance, Guilford61 min
Jun 25, 5:59 PM EDTSpecial Weather StatementRAHFranklin61 min
Jun 25, 6:20 PM EDTFlash Flood WarningRAHAlamance, Guilford3 hr
Jun 25, 6:21 PM EDTSpecial Weather StatementRAHMontgomery, Stanly54 min
Jun 25, 6:35 PM EDTAreal Flood AdvisoryRAHMontgomery, Randolph, Stanly115 min
Jun 25, 6:45 PM EDTSevere Thunderstorm WarningRAHGuilford45 min
Jun 25, 7:44 PM EDTSpecial Weather StatementRAHGuilford31 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.